Ask The Doctor > Questions & Answers > Sugar to high after switching medication

Sugar to high after switching medication

Patient: Hi my name is cesar im a diabetic type 2 was using lantus 15 units and metformin 500 normal sugar were up to 140 and with food will go up to 230 now im switch to levemir same dose and same pill but sugar is way too high normal is like 240 and with food will go up to 370 and more please anyone can help me

 

 

Symptoms: Sore throght and discomfort

 

 

Doctor: Thank you for contacting ask the doctor. Diabetes can not always be controlled by medications alone. a lot of factors pl ay an essential role. switching from white bread to brown or multicerel breads, eating items that are slow to digestion , more fibers etc. Along with a proper food intake regular exercise or walking is essential. these would help reduce the sugar levels along with the medications. I recommend a visit to your physician and discussing addition of incretin mimetics. these mimic Glucagon like peptides ( GLP-1) and help reduce the appetite and reduce the blood glucose levels by increasing the digestion time, causing pancreas to release insulin and reducing the action of glucagon.I hope this information is useful.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment